Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 24, NWS Caribou, ME

July 4, 2006Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 4, 2006, 4:16 PM EDT for Aroostook County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 4:16 PM EDT (20:16 UTC)
Expired
Jul 4, 2006, 5:00 PM EDT
In force
44 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:15 PM EDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:51 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 4, 3:51 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
351 PM EDT TUE JUL 4 2006

.SYNOPSIS...LOW PRESSURE MOVING ACROSS SOUTHERN QUEBEC WILL TRACK
INTO THE SAINT LAWRENCE VALLEY TONIGHT AND THEN LIFT NORTHEAST
TOWARD LABRADOR ON WEDNESDAY. THE LOW WILL REMAIN IN EASTERN
CANADA THROUGH THURSDAY. HIGH PRESSURE BUILDING INTO THE EAST WILL
BRING WARMER AND DRIER WEATHER FRIDAY INTO THE WEEKEND.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LOW PRESSURE OVER QUEBEC SUPPORTED BY A STRONG JET WILL PULL A
SHORTWAVE THROUGH THE AREA THIS EVENING. DIVERGENCE...SHEAR AND
WARM HUMID AIR WILL SUPPORT THUNDERSTORMS THIS EVENING WHICH MAY
BE SEVERE WITH STRONG GUSTY WINDS AND HAIL. CURRENTLY LOOKING AT
SCATTERED STORMS EARLY THIS EVENING WITH POSSIBILITY OF MORE
CONCENTATED LINE OF STRONGER STORMS AROUND MID EVENING AS UPPER
LEVEL SHORTWAVE MOVES THROUGH. STORMS WILL MOVE AWAY TO THE EAST
LATE EVENING AS DRY AIR PUSH COMES IN FROM THE WEST. SLIGHTLY
COOLER AIR WILL FOLLOW THE SYSTEM WEDNESDAY INTO THURSDAY. WEAK
INSTABILITY OVER THE FAR NORTH MAY GENERATE AN ISOLATED
THUNDERSHOWER IN NORTHWESTERN AREAS WEDNESDAY...OTHERWISE GENERALLY
DRY WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDING INTO THE EAST LATE IN THE WEEK WILL BRING
GENERALLY WARM AND DRY CONDITIONS FRIDAY THROUGH THE WEEKEND. AN
APPROACHING COLD FRONT SUNDAY NIGHT WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO NORTHWESTERN AREAS SUNDAY NIGHT...AND THEN
ACROSS THE REST OF THE REGION MONDAY AS THE FRONT MOVES THROUGH.
DRY AIR WILL FOLLOW FOR TUESDAY AS HIGH PRESSURE BUILDS IN FROM
THE NORTHWEST.

&&

.AVIATION...LOOK FOR IFR CONDITIONS TONIGHT IN THUNDERSTORMS
EARLY...THEN LOW STRATUS AND FOG LATE. THUNDERSTORMS MAY BE
SEVERE THROUGH MID EVENING. FOG MAY LOWER CONDITIONS TO LIFR
LATE TONIGHT. CONDITIONS SHOULD IMPROVE TO VFR ACROSS THE
REGION BY LATE MORNING WEDNESDAY.

&&

.MARINE...WINDS EXPECTED TO BE BELOW SCA TONIGHT INTO THURSDAY.
HOWEVER...SEAS PROGGED TO RISE TO 6 TO 7 FT. BELEIVE WAVE WATCH IS
TOO HIGH WITH SEAS...BUT STILL GOING TO ISSUE SCA FOR SEAS UP TO 5
FT WED INTO WED NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL ZONES UNTIL 9 PM
TONIGHT.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 6
AM WEDNESDAY TO 6 AM THURSDAY.

&&

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...NORCROSS
AVIATION...WEITLICH
Hazardous weather outlook, Jul 4, 4:39 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
439 AM EDT TUE JUL 4 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-050845-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
439 AM EDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT THE REGION
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO THIS EVENING.

THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING AND
REDEVELOP THIS AFTERNOON AS A WARM FRONT LIFTS NORTHWARD THROUGH THE
REGION. SOME OF THE THUNDERSTORMS MAY CONTAIN DAMAGING
WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. IN ADDITION TO THE
POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL COULD LEAD TO THE
POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING AS A COLD FRONT SLIDES ACROSS THE
REGION. AT THIS TIME...THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

AREA WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO
RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE
IN CARIBOU. HAM RADIO ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO
THE EVENING HOURS.

HEWITT

In the hours before

Special weather statement, Jul 4, 12:24 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1224 PM EDT TUE JUL 4 2006

MEZ011-015>017-032-041715-
PENOBSCOT...HANCOCK AND WASHINGTON COUNTIES...
1224 PM EDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT...HANCOCK AND
WASHINGTON COUNTIES...

AT 1220 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS EXTENDING FROM 11 MILES NORTHEAST OF OLD TOWN TO
NORTHERN WASHINGTON COUNTY. THE SHOWERS AND THUNDERSTORMS WERE MOVING
EAST AT 25 MPH. HEAVY DOWNPOURS COULD ACCOMPANY ANY THUNDERSTORMS
RESULTING IN PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 115 PM EDT INCLUDE...
    SPRINGFIELD...
    GREAT POND...
    GRAND LAKE STREAM...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4502 6902 4480 6861 4504 6714 4560 6795

NORCROSS
Special weather statement, Jul 4, 1:30 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
130 PM EDT TUE JUL 4 2006

MEZ001>005-041830-
AROOSTOOK...SOMERSET...PISCATAQUIS AND PENOBSCOT COUNTIES...
130 PM EDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET...
PISCATAQUIS AND PENOBSCOT COUNTIES...

AT 125 PM EDT...DOPPLER WEATHER RADAR INDICATED AN AREA OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS 14 MILES WEST OF
RUSSEL CROSSING. THE STORMS WERE MOVING EAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 230 PM EDT INCLUDE...
    DICKEY...             ALLAGASH...
    MOOSEHORN CROSSING... SULLY...
    RUSSEL CROSSING...    DEBOULLIE MOUNTAIN...
    ASHLAND...            PORTAGE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 40 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4620 7023 4594 6892 4729 6785 4750 6921

NORCROSS
Special weather statement, Jul 4, 3:03 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
303 PM EDT TUE JUL 4 2006

MEZ001-002-042000-

AROOSTOOK COUNTY...

303 PM EDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 258 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER FORT KENT. THE STORM WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
    FORT KENT...          FRENCHVILLE...        MADAWASKA...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH UP TO 1.5 INCHES PER HOUR POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4729 6877 4707 6868 4709 6783 4742 6804

NOUHAN
Special weather statement, Jul 4, 3:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
341 PM EDT TUE JUL 4 2006

MEZ004-005-010-042045-

PISCATAQUIS AND PENOBSCOT COUNTIES...

341 PM EDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 337 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM MOUNT KATAHDIN TO 12
MILES SOUTHWEST OF KOKADJO. THE LINE WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 445 PM EDT INCLUDE...
    MOUNT KATAHDIN...     KOKADJO...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4594 6886 4549 6982 4548 6910 4591 6846

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:52 AM EDTSpecial Weather StatementCAR98 min
Jul 4, 7:51 AM EDTSpecial Weather StatementCAR54 min
Jul 4, 8:27 AM EDTSpecial Weather StatementCARPenobscot63 min
Jul 4, 9:10 AM EDTSpecial Weather StatementCAR65 min
Jul 4, 9:40 AM EDTSpecial Weather StatementCARWaldo65 min
Jul 4, 10:36 AM EDTSevere Thunderstorm WarningCARPenobscot39 min
Jul 4, 12:24 PM EDTSpecial Weather StatementCARWashington51 min
Jul 4, 1:30 PM EDTSpecial Weather StatementCARAroostook60 min
Jul 4, 2:21 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis54 min
Jul 4, 3:03 PM EDTSpecial Weather StatementCAR57 min
Jul 4, 3:14 PM EDTSevere Thunderstorm WarningCARAroostook61 min
Jul 4, 3:41 PM EDTSpecial Weather StatementCARPiscataquis64 min
Jul 4, 4:46 PM EDTSpecial Weather StatementCAR59 min
Jul 4, 5:46 PM EDTSpecial Weather StatementCARPiscataquis59 min
Jul 4, 5:51 PM EDTFlash Flood WatchCARAroostook, Penobscot, Piscataquis, Somerset5 hr
Jul 4, 6:30 PM EDTSpecial Weather StatementCARAroostook60 min
Jul 4, 7:33 PM EDTSpecial Weather StatementCARPiscataquis57 min
Jul 4, 7:47 PM EDTSpecial Weather StatementCAR58 min

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.